The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 21, Number 6 (2011), 2263-2314.
Limit theorems for Markov processes indexed by continuous time Galton–Watson trees
We study the evolution of a particle system whose genealogy is given by a supercritical continuous time Galton–Watson tree. The particles move independently according to a Markov process and when a branching event occurs, the offspring locations depend on the position of the mother and the number of offspring. We prove a law of large numbers for the empirical measure of individuals alive at time t. This relies on a probabilistic interpretation of its intensity by mean of an auxiliary process. The latter has the same generator as the Markov process along the branches plus additional jumps, associated with branching events of accelerated rate and biased distribution. This comes from the fact that choosing an individual uniformly at time t favors lineages with more branching events and larger offspring number. The central limit theorem is considered on a special case. Several examples are developed, including applications to splitting diffusions, cellular aging, branching Lévy processes.
Ann. Appl. Probab. Volume 21, Number 6 (2011), 2263-2314.
First available in Project Euclid: 23 November 2011
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60F17: Functional limit theorems; invariance principles 60F15: Strong theorems 60F05: Central limit and other weak theorems
Bansaye, Vincent; Delmas, Jean-François; Marsalle, Laurence; Tran, Viet Chi. Limit theorems for Markov processes indexed by continuous time Galton–Watson trees. Ann. Appl. Probab. 21 (2011), no. 6, 2263--2314. doi:10.1214/10-AAP757. https://projecteuclid.org/euclid.aoap/1322057322